symptoms and now i am afraid it may have done something to my body that i don't know about since i was not told about the side effects and still don't know how long they will last
It is best to not stop Cymbalta abruptly, but rather slowly wean over time. The withdrawal symptoms will subside over time with out permanent damage though you will be uncomfortable with headache, diarrhea, brain zaps and malaise, ect. for several weeks gradually getting better.
Unfortunately tapering off is not a guarantee that there won't be any side effects when stopping cymbalta. Studies have now shown that there are certain people who take a long time to recover from the effects of this med.
Drinking lots of fluids is very important in helping you body and brain return to its normal chemical balance. Some need to take a very low dose of another antidepressant such as zoloft, lexapro or celexa for a short period of time to get rid of the residual side effects. These antidepressants are much easier to stop taking.
Another feature of this med is that it is stored in fat cells in the body so it can take quite some time to flush it out which is why it is recommended to drink lots of water.
For most people 4 weeks has them feeling back to normal although some take 6 to 12 weeks to really get back to feeling right. There are cases that have taken much longer but that is a very small percentage of those who have taken it and usually they have been on the med for many years.
I hope that helps you
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Nov 2009 • 2 answers
Posted 1 Sep 2010 • 2 answers
Posted 12 Aug 2013 • 4 answers
Posted 12 Nov 2013 • 1 answer
Taxotere - How long will the side affects continue to cause health problems? I've been off taxatere?
Posted 22 Dec 2016 • 0 answers